Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 20, 2017, 11:39 AM CST for Monroe County, Mississippi. It took effect at Dec 20, 2017, 11:45 AM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2017, 11:39 AM CST (17:39 UTC)
- In effect from
- Dec 20, 2017, 11:45 AM CST
- Expired
- Dec 24, 2017, 10:48 AM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
325
WGUS44 KMEG 201739
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1139 AM CST Wed Dec 20 2017
The National Weather Service has issued a Flood Warning for the
Buttahatchie River...Little Tallahatchie Canal...Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC071-093-145-211739-
/O.NEW.KMEG.FL.W.0054.171221T0810Z-171222T0734Z/
/ETAM6.1.ER.171221T0810Z.171221T1800Z.171222T0134Z.NO/
1139 AM CST Wed Dec 20 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Little Tallahatchie Canal at Little Tallahatchie River at Etta
near New Albany
* from Thursday December 21 until Thursday December 21.
* At 11 AM Wednesday the stage was...23.4 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 23.5 feet Wednesday December 20.
* Flood stage is 25.0 feet.
* Forecast to rise above flood stage by Thursday December 21 and
continue to rise to near 26.0 feet by Thursday December 21. The
river will fall below flood stage by Thursday December 21.
At 26.0 feet, County Highway 47 near Mud Creek and Mill Creek has 6
to 12 inches of water over it. Several thousand acres of crop land
are flooded..
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$
MSC095-211739-
/O.NEW.KMEG.FL.W.0055.171220T1745Z-171224T1648Z/
/BGBM6.1.ER.171220T1745Z.171221T0600Z.171224T1048Z.NO/
1139 AM CST Wed Dec 20 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River at Bigbee
* from Wednesday December 20 until Sunday December 24.
* At 10 AM Wednesday the stage was...12.4 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 17.8 feet Thursday December 21.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Wednesday December 20 and
continue to rise to near 17.8 feet by Thursday December 21. The
river will fall below flood stage by Sunday December 24.
At 18.0 feet, Water is flowing over Hood Road. The flood plain
between Town Creek and the Tombigbee River is flooded. Extensive
agricultural flooding is occurring along Bighway 6 near Bigbee..
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-211739-
/O.NEW.KMEG.FL.W.0056.171220T1739Z-171223T1200Z/
/AMYM6.1.ER.171220T1654Z.171221T0000Z.171223T0600Z.NO/
1139 AM CST Wed Dec 20 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River near Amory
* until Saturday December 23.
* At 11 AM Wednesday the stage was...20.1 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 23.6 feet Wednesday December 20.
* Flood stage is 20.0 feet.
* The river rose above flood stage Wednesday December 20 and will
continue rising to near 23.6 feet by Wednesday December 20. The
river will fall below flood stage Saturday December 23.
At 23.0 feet, Most low land and farm land near the river is flooded.
Equipment and livestock may need to be moved to higher ground..
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-211738-
/O.NEW.KMEG.FL.W.0057.171221T1024Z-171225T1648Z/
/ABDM6.1.ER.171221T1024Z.171222T0000Z.171225T1048Z.NO/
1139 AM CST Wed Dec 20 2017
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Buttahatchie River near Aberdeen
* from Thursday December 21 until Monday December 25.
* At 10 AM Wednesday the stage was...9.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.4 feet Thursday December 21.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Thursday December 21 and
continue to rise to near 14.4 feet by Thursday December 21. The
river will fall below flood stage by Monday December 25.
At 14.0 feet, Flood water begins to cover airbase road located on the
west bank of the river. Low lying farmland land near the river also
begins to flood..
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$1 follow-up statement
818
WGUS84 KMEG 210125
FLSMEG
Flood Statement
National Weather Service Memphis TN
725 PM CST Wed Dec 20 2017
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued Thursday morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-211230-
/O.EXT.KMEG.FL.W.0055.000000T0000Z-171221T1230Z/
/BGBM6.1.ER.171220T2005Z.171220T2245Z.171221T0630Z.NO/
725 PM CST Wed Dec 20 2017
The Flood Warning continues for
the Tombigbee River at Bigbee
* until Thursday December 21.
* At 06 PM Wednesday the stage was 14.3 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 10.3 feet Saturday December 23.
* Flood stage is 14.0 feet.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-210808-
/O.EXT.KMEG.FL.W.0056.000000T0000Z-171221T0808Z/
/AMYM6.1.ER.171220T1654Z.171220T2215Z.171221T0208Z.NO/
725 PM CST Wed Dec 20 2017
The Flood Warning continues for
the Tombigbee River near Amory
* until Wednesday December 20.
* At 07 PM Wednesday the stage was 20.5 feet.
* Maximum forecast stage of 13.8 feet Saturday December 23.
* Flood stage is 20.0 feet.
* At 20.0 feet...Lowland flooding begins.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-220124-
/O.EXT.KMEG.FL.W.0057.171221T1312Z-171226T0224Z/
/ABDM6.1.ER.171221T1312Z.171224T0000Z.171225T2024Z.NO/
725 PM CST Wed Dec 20 2017
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Thursday December 21 until Monday December 25.
* At 06 PM Wednesday the stage was 9.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.5 feet Thursday December 21.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Thursday December 21 and
continue to rise to near 15.2 feet by Saturday December 23.The
river will fall below flood stage by Monday December 25.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 20, 11:32 AM CST, 7 minutes earlier.
Area forecast discussion, Dec 20, 11:32 AM CST, 7 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1132 AM CST Wed Dec 20 2017 .UPDATE... Updated for the 18Z Aviation Discussion && .PREV DISCUSSION... /issued 912 AM CST Wed Dec 20 2017/ UPDATE... Vort max evident in radar mosaic approaching the MS River. Precip will gradually end W to E this afternoon, well covered in current forecast. 15Z temps generally within a degree of forecast so no adjustments needed there. Early 12Z guidance suggests fog again overnight so will add patchy fog for tonight. Early guidance also looks a little slower with late-week system...will evaluate full 12Z guidance before making any adjustments in these periods. GW PREV DISCUSSION... /issued 451 AM CST Wed Dec 20 2017/ Moderate to heavy rainfall is coming to an end this morning as an area of low pressure located over north Mississippi gradually shifts eastward. An associated mid-level shortwave trough is located over Arkansas and will become centered over the Midsouth by midday today. This will lead to widespread cloud cover today with scattered to numerous rain showers expected, primarily across northeast Arkansas and western Tennessee where the greatest instability will exist. Expect these showers to decrease in coverage and end from west to east as we head into the afternoon. It will be a bit cooler across the area tonight with lows mainly in the low to mid 40s. The air behind this system looks fairly stagnant tonight which should lead to another cloudy night, but southerly flow will begin to pick up during the day on Thursday which should help to break up most cloud cover by the afternoon. High temperatures will be well above average, potentially reaching 70 degrees across portions of north Mississippi. By Thursday night the stage will begin to be set for the next storm system and frontal passage through the Midsouth. In the upper levels models indicate that a cutoff low over the western CONUS will phase with a longwave trough dropping out of Canada, leading to an impressive jet streak with the favorable right entrance region located over the Midsouth. A surface frontal boundary will develop across the area in response, with low pressure tracking across the area Friday into Friday night. As a result expecting another round of heavy rainfall with totals easily reaching several inches in spots. Will need to continue to monitor the potential for flash flooding, especially in flood prone areas as soil moisture will be higher this time around with all of the rainfall we received over the past 24 hours. Only marginal amounts of instability should preclude the need to mention strong or severe thunderstorms, but lightning will be possible with heavier downpours. By Saturday the frontal boundary will slowly progress southeast out of the forecast area, leaving us on the cool side of the boundary with rain showers lingering through much of the day. Rain will finally come to an end by Saturday night as overnight lows fall into the upper 20s to mid 30s. Cooler weather continues for Christmas Eve with high temperatures reaching the lower 40s for most of the Midsouth. Continuing to mention a slight chance of precipitation Sunday, which could be in the form of light rain or snow showers depending on low level temperatures. Ensemble guidance still is not impressive regarding coverage and accumulation of any precipitation... with minimal amounts of lift it could very well end up being too dry for anything other than isolated drizzle or flurries. Overnight lows will appropriately fall into the mid 20s for the arrival of Santa. Christmas day will see continued cool conditions with high temps reaching the low 40s again, but likely with sunny skies as surface high pressure settles in. Beyond Christmas model guidance begins to diverge, but continued below average temperatures are likely with the next chance of precipitation developing by late in the work week. WLC && .AVIATION... 18Z TAF cycle Low clouds will remain over the region for much of the forecast period. Periods of rain will continue for much of the afternoon with areas of fog developing tonight and into the overnight hours. Winds will be mainly from the northeast at around 10 knots this afternoon becoming light and variable tonight. Winds will shift to the south by Thursday morning. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 20, 4:52 AM CST, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 452 AM CST Wed Dec 20 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-211300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 452 AM CST Wed Dec 20 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall could lead to areas of flash flooding on Friday and Friday night across portions of the Midsouth. Several inches of rainfall are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 11:39 AM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 38 hr |
| Dec 20, 11:39 AM CST | River Flood Warning | MEG | Monroe | 66 hr |
| Dec 20, 11:39 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.